Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Feb 13, 2007, 9:35 PM CST for 7 counties in Kansas. It took effect at Feb 14, 2007, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 9:35 PM CST (03:35 UTC)
- In effect from
- Feb 14, 2007, 12:00 AM CST
- Expired
- Feb 14, 2007, 10:55 AM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 140335 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 935 PM CST TUE FEB 13 2007 KSZ032-033-047>051-141145- /O.NEW.KICT.WC.Y.0001.070214T0600Z-070214T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 935 PM CST TUE FEB 13 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST WEDNESDAY. ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS OVERNIGHT AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO FIVE BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL CREATE WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO MAINLY AFTER 2 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ COX
4 follow-up statements
000 WWUS43 KICT 141137 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 537 AM CST WED FEB 14 2007 KSZ032-033-047>051-141400- /O.CON.KICT.WC.Y.0001.000000T0000Z-070214T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 537 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS OVERNIGHT AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO FIVE BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO UNTIL 8 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY. $$ ES
000 WWUS43 KICT 141310 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 710 AM CST WED FEB 14 2007 KSZ032-033-047>051-141600- /O.EXT.KICT.WC.Y.0001.000000T0000Z-070214T1600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 710 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. ARCTIC HIGH PRESSURE WILL CONTINUE TO SURGE INTO CENTRAL KANSAS THIS MORNING AND CAUSE TEMPERATURES TO TUMBLE INTO THE ZERO TO FIVE BELOW ZERO RANGE. THESE TEMPERATURES COMBINED WITH NORTH WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO UNTIL 10 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY. $$ KETCHAM
000 WWUS43 KICT 141546 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 946 AM CST WED FEB 14 2007 KSZ032-033-047>051-141700- /O.EXT.KICT.WC.Y.0001.000000T0000Z-070214T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 946 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. NEAR ZERO TEMPERATURES COMBINED WITH NORTH WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS AROUND 15 BELOW ZERO THROUGH LATE MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY. $$ KLEINSASSER
000 WWUS43 KICT 141655 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1055 AM CST WED FEB 14 2007 KSZ032-033-047>051-141800- /O.CAN.KICT.WC.Y.0001.000000T0000Z-070214T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1055 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILLS HAVE CLIMBED ABOVE ADVISORY CRITERIA...BUT WILL STILL LINGER BETWEEN ZERO AND 10 BELOW THROUGHOUT THE DAY. IF YOU MUST VENTURE OUTDOORS...PREPARE ACCORDINGLY. $$ KLEINSASSER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 9:28 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 13, 9:28 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 928 PM CST TUE FEB 13 2007 .UPDATE... THE MAIN CONCERN TONIGHT WILL BE THE WIND CHILLS AND CLOUD COVER. LATEST SATELLITE LOOP SHOWING SOME MID AND HIGH CLOUDS CONTINUING TO MOVE THROUGH WESTERN KANSAS AND PUSHING OVER CENTRAL KANSAS. HOWEVER...THESE CLOUDS ARE NOT PLAYING MUCH OF ROLE IN RESTRICTING TEMPERATURES TONIGHT AS 1000-925MB COLD AIR ADVECTION CONTINUES TO POUR IN FROM THE ARCTIC HIGH. THIS IS ALSO AIDING IN KEEPING THE 1KFT-2-KFT CEILINGS IN PLACE ACROSS CENTRAL AND SOUTHEAST KANSAS DUE TO RISING THETA SURFACES AROUND 265K. AS A RESULT...WE HAVE LOWERED TEMPERATURES SEVERAL DEGREES ACROSS THE AREA. IN ADDITION...WE ARE ISSUING A WIND CHILL ADVISORY FOR CENTRAL KANSAS SINCE WIND CHILLS ARE ALREADY 8 BELOW ZERO IN THAT REGION. COX && .PREV DISCUSSION... /ISSUED 327 PM CST TUE FEB 13 2007/ DISCUSSION... TONIGHT: VERY TOUGH TEMPERATURE/SKY FORECAST. ALBEDO AND TEMPERATURE OF CLOUDS AND SNOW ARE VERY CLOSE MAKING IT DIFFICULT TO RESOLVE CLEARING LINE ACCURATELY...SUSPECT 11-3.9 MICRON HAS BEST VIEW. DOES APPEAR THAT MODELS /AND AUTOMATED SURFACE OBSERVING SYSTEMS/ ARE STRUGGLING BADLY WITH LOW LEVEL MOISTURE. SEVERAL OBSERVATIONS POINTS IN KS/NEBRASKA ARE SHOWING OVERCAST LOW CLOUDS WHEN IN FACT IT IS CLEAR. SUSPECT CLEARING WILL WORK INTO CENTRAL KS BEFORE MOVING BACK IN LATER TONIGHT IN ADVANCE OF NEXT WAVE. WILL ALSO DRIBBLE FLURRIES INTO THE EVENING FOR MOST AREAS. IF CLEAR SKIES PERSIST TONIGHT...COULD NEED TO MAKE SUBSTANTIAL DOWNWARD ADJUSTMENTS TO GOING MINIMUMS. TUE-THU: WITH UPPER TROUGH STILL WAITING TO ROTATE THROUGH AREA...WILL SEE A COUPLE MORE CHANCES FOR LIGHT PRECIPITATION. DOES NOT APPEAR THAT THERE WILL BE ANY SUBSTANTIAL ACCUMULATION WITH EITHER OF THE VORT LOBES. MAIN ISSUE WILL BE COLD TEMPERATURES. MODEL OUTPUT STATISTICS APPEARS TO BE A BIT WARM...GIVEN UPSTREAM TEMPERATURES THIS AFTERNOON ACROSS NEBRASKA/SD. HAVE CONTINUED TREND TO UNDERCUT MODEL OUTPUT STATISTICS AT MOST LOCATIONS THROUGHOUT THIS PERIOD. SAT-TUE: 12/12 UTC AND 13/00 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL CONTINUE TO SHOW GOOD RUN TO RUN CONTINUITY WITH BUILDING WESTERN US RIDGE. UNFORTUNATELY THAT SIGNALS A TRANSITION BACK TO NORTHWEST FLOW AND RESULTING ISSUES WITH TIMING OF SHORTWAVES IN NORTHWEST FLOW. WITH MORE WESTERLY/DOWNSLOPE COMPONENT...SHOULD SEE TEMPERATURES CLIMB WELL ABOVE NORMAL DURING THE PERIOD. WHICH DAY WILL BE WARMEST WILL MOST LIKELY DEPEND ON CLOUDS/INSOLATION. LATEST RUN OF GLOBAL FORECAST SYSTEM MODEL CONSIDERABLY MORE MOIST THAN 0000 UTC RUN WHILE ALL EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL RUNS ARE QUITE DRY. SUSPECT A LOCATION OR TWO COULD REACH THE 60S IF MODELS ARE ANYWHERE CLOSE TO CORRECT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 8 20 5 22 / 10 20 20 0 HUTCHINSON 3 16 3 19 / 10 20 20 0 NEWTON 4 18 3 19 / 10 20 20 0 ELDORADO 9 20 5 20 / 10 20 20 0 WINFIELD-KWLD 13 22 8 26 / 10 20 20 0 RUSSELL -2 13 1 20 / 10 20 20 0 GREAT BEND -1 13 1 20 / 10 20 20 0 SALINA 1 14 1 16 / 10 20 20 0 MCPHERSON 2 16 2 17 / 10 20 20 0 COFFEYVILLE 15 25 11 25 / 10 10 20 0 CHANUTE 12 21 7 22 / 10 10 20 0 IOLA 12 21 6 22 / 10 10 20 0 PARSONS-KPPF 13 23 10 24 / 10 10 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 8 AM CST WEDNESDAY FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Feb 13, 8:05 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 805 PM CST TUE FEB 13 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 805 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FLURRIES WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS THE AREA. NO ACCUMULATION IS EXPECTED. WIND CHILLS WILL DROP BELOW ZERO ACROSS THE REGION. VALUES MAY RANGE FROM 10 TO 15 BELOW ZERO NORTHWEST OF A LINE FROM SALINA TO GREAT BEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS WILL BE BELOW ZERO OVER VIRTUALLY THE ENTIRE AREA BOTH WEDNESDAY MORNING...AGAIN THURSDAY MORNING...AND EVEN FRIDAY MORNING NORTH OF HIGHWAY 400. THERE WILL BE A CHANCE OF LIGHT SNOW GENERALLY WEST OF I-35 ON WEDNESDAY AND AREA WIDE WEDNESDAY NIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:19 PM CST | Wind Chill Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 19 hr |
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.